Alert archive / Indiana / Gale Warnings in 2019
Gale Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Oct 12, 2019, 4:11 AM EDT. It took effect at Oct 12, 2019, 4:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2019, 4:11 AM EDT (08:11 UTC)
- In effect from
- Oct 12, 2019, 4:00 PM EDT
- Expired
- Oct 13, 2019, 3:56 AM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
946 WHUS73 KIWX 120811 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 411 AM EDT Sat Oct 12 2019 LMZ043-046-121615- /O.EXT.KIWX.SC.Y.0040.000000T0000Z-191012T2000Z/ /O.NEW.KIWX.GL.W.0008.191012T2000Z-191013T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 411 AM EDT Sat Oct 12 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 4 PM this afternoon to 8 AM EDT Sunday. * WINDS....Southwest 15 to 25 knots with gusts to 35 knot gales late this afternoon through tonight. * WAVES...4 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
4 follow-up statements
024 WHUS73 KIWX 121447 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1047 AM EDT Sat Oct 12 2019 LMZ043-046-122300- /O.CON.KIWX.SC.Y.0040.000000T0000Z-191012T2000Z/ /O.CON.KIWX.GL.W.0008.191012T2000Z-191013T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1047 AM EDT Sat Oct 12 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... * WINDS....Southwest 20 to 25 knots with gusts to 35 knot gales by late afternoon and continuing through tonight. * WAVES...3 to 7 feet. Occasionally to 9 feet New Buffalo to Saint Joseph Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
024 WHUS73 KIWX 122013 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 413 PM EDT Sat Oct 12 2019 LMZ043-046-130415- /O.EXP.KIWX.SC.Y.0040.000000T0000Z-191012T2000Z/ /O.CON.KIWX.GL.W.0008.000000T0000Z-191013T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 413 PM EDT Sat Oct 12 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS....Southwest to 30 knots with gusts to 35 knot gales. * WAVES...3 to 7 feet. Occasionally to 9 feet New Buffalo to Saint Joseph Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
764 WHUS73 KIWX 130243 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1043 PM EDT Sat Oct 12 2019 LMZ043-046-131045- /O.CON.KIWX.GL.W.0008.000000T0000Z-191013T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1043 PM EDT Sat Oct 12 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS....Southwest 20 to 25 knots with gusts to 35 knot gales. * WAVES...3 to 7 feet. Occasionally to 9 feet New Buffalo to Saint Joseph Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
173 WHUS73 KIWX 130756 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 356 AM EDT Sun Oct 13 2019 LMZ043-046-131600- /O.CAN.KIWX.GL.W.0008.000000T0000Z-191013T1200Z/ /O.NEW.KIWX.SC.Y.0041.191013T0756Z-191014T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 356 AM EDT Sun Oct 13 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 4 AM EDT Monday. The Gale Warning has been cancelled. * WINDS....West 15 to 25 knots with gusts to 30 knots. * WAVES...3 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 12, 3:54 AM EDT, 17 minutes earlier.
Area forecast discussion, Oct 12, 3:54 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
354 AM EDT Sat Oct 12 2019
.SYNOPSIS...
Issued at 352 AM EDT Sat Oct 12 2019
Windy and much cooler conditions will be in store today behind a
cold front. Skies will be mostly sunny today. Clouds will be on
the increase later tonight into Sunday across southern Lower
Michigan and far northern Indiana, but dry conditions are expected
through the weekend. The cool weather will continue through early
next week before temperatures moderate by Tuesday as another
system brings a good chance of rain Tuesday into Tuesday evening.
High temperatures today are expected to range from 50 to 55, with
low temperatures tonight in the upper 30s to around 40.
&&
.SHORT TERM...(Today and Tonight)
Issued at 352 AM EDT Sat Oct 12 2019
The last of the rain showers is exiting northwest Ohio early this
morning, with dry, windy, and much cooler conditions setting up
for today. Some lake enhanced cloudiness may persist across
southern Lower Michigan until just after daybreak, but expecting
strength of subsidence and dry air advection to win out this
morning with mostly sunny skies for all locations today.
Good post-frontal mixing will occur today with near term forecast
soundings indicate mixing up to 850 mb which should allow
afternoon high temperatures to reach into the low-mid 50s. This
deep mixing should promote peak afternoon wind gusts into the 25
to 35 mph range across the far west where low level winds are the
strongest, tapering more into the 15 to 25 mph range across the
far east.
For tonight, a 110+ knot upper speed max will rotate through
southern periphery of upper low centered across northern Minnesota
with secondary low level cold front sagging across the western
Great Lakes. This should result in a downstream ramp up of low
level jet from west central Illinois to the southern Great Lakes
tonight. Coolest temps tonight are expected across the far
south/southeast in closer proximity to low level anticyclone, but
not currently expecting widespread frost concerns at this time.
Breezy conditions may persist through the night across western
locations due to this low level jet and a likely lack of full
boundary decoupling across the west.
&&
.LONG TERM...(Sunday through Friday)
Issued at 352 AM EDT Sat Oct 12 2019
Next short wave of interest to rotate around slowly east-northeast
migrating upper low should make its way across the southern Great
Lakes Sunday evening allowing secondary low level baroclinic to
sag across northern Illinois into southern Lower Michigan. This
should set up a decent northwest to southeast max temp gradient
Sunday afternoon. More pronounced warm advection early Sunday in
advance of this low level front should allow max temps to reach
the mid 60s across the far southeast given another day of good
mixing in store with windy conditions once again. Axis of low
level frontogenesis forcing with southward sagging low level
thermal boundary across the southern Great Lakes results in some
question as to precip potential Sunday evening across the far
north. Time/height sections of guidance generally depict quite
stable conditions atop this low level fgen forcing. Mid level
moisture wrapping cyclonically back across Lower Michigan could be
enough in combination with this forcing to generate some patchy
light sprinkles Sunday evening, but will keep forecast dry at this
point.
Upper low finally retreats into central Ontario by Sunday
night/Monday with orphaned low level baroclinic zone remaining
across the area. Gradient should be light enough Sunday night,
particularly across the south/southwest for patchy frost
potential, and this may be a period to watch for slightly greater
frost threat going forward. Little in the way of temperature
advection into Monday with stalled low level baroclinic zone
across the region, which should promote afternoon highs ranging
from low 50s north, around 60 south. This pre-existing baroclinic
zone and next eastern Pacific short wave should set up decent
overrunning forcing for Tuesday with a period of rain showers.
Not expecting great deal of rain from this system however given
progression of forcing mechanisms and relatively brief duration of
low level moisture transport. Another shot of cold advection Tue
Night-Wed could provide weak lake response in terms of some lake
effect rain showers, with high temps by Wednesday back into the
low-mid 50s.
Slow moderation in temps expected Thu/Fri with precip chances
remaining low during this period. Looking ahead, medium range models
appear to be starting to converge on the broad idea of amplified
western CONUS trough developing next weekend, which would mean
moderating temps for next weekend and eventual increasing chances
of rain once again in the Day 8-10 timeframe depending on this
longwave trough evolves.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 120 AM EDT Sat Oct 12 2019
VFR expected through the period as strong postfrontal dry air
advection erodes remaining stratocu. Expect clear skies by later
this morning. Main concern will be strong SW winds that may gust
near 30 kts at times for KSBN this afternoon and continue into the
overnight period. Winds will not be quite as strong at KFWA. Some
LLWS concerns at the very end of the period but will hold off on
mentioning with this package.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 4 PM EDT this afternoon for LMZ043-
046.
Gale Warning from 4 PM this afternoon to 8 AM EDT Sunday for
LMZ043-046.
&&
SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...AGD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Oct 11, 10:47 PM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1047 PM EDT Fri Oct 11 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-130300- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1047 PM EDT Fri Oct 11 2019 /947 PM CDT Fri Oct 11 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Low temperatures tonight are expected to drop into the 30s with patchy frost possible mainly south of US-30. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low temperatures Sunday night into Monday morning are expected to drop into the mid to upper 30s in areas away from Lake Michigan allowing for the possibility of patchy frost. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-130300- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1047 PM EDT Fri Oct 11 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT SUNDAY... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Conditions hazardous for small craft will continue overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Hazardous conditions for small craft are expected to continue through the weekend, and then again Tuesday and Wednesday.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.